MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refx2579 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "we had a patient with a triple lumen picc and after a couple days, the white end of the one lumen came off." no other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a detached luer hub is confirmed; however, the exact cause is unknown.One 5 fr triple lumen powerpicc provena catheter was returned for evaluation.An initial visual observation showed use residue on the returned sample.The white luer hub was found to be completely detached with some of the extension leg tubing visible within the distal end of the hub.An indentation was observed in the extension leg of the white lumen about 2 mm distal to the break site.A microscopic observation revealed the break site of the extension leg tubing in the white lumen was at an angle with slightly flared edges.The surfaces of the break were observed to be mostly smooth and flat except for one side of the break which was found to be rough and uneven.Some beach markings were observed on this rough section of the break surface.A small, superficial split was observed in the extension leg tubing just proximal to the indentation observed about 2 mm distal to the break site.Striations were observed on the surface of this superficial split, which suggest contact with a sharpened instrument; however, this could not be confirmed.While the exact cause of the detached luer hub could not be determined, possible causes include sharp instrument damage, material fatigue, and excessive pulling and/or twisting of the luer hub.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported "we had a patient with a triple lumen picc and after a couple days, the white end of the one lumen came off." add info received: triple lumen picc placed on patient on 1/27/2022 without difficulty or issue.Request to place new line on 01/29/2022 due to white plastic end piece having come off.This picc was secured with statlock.No harm to patient occurred.Patient hospitalized for covid.

Brand Name
POWERPICC PROVENA 5F TL MAX BARRIER PLUS KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13546150
Report Number3006260740-2022-00365
Device Sequence Number17412108
Product Code LJS
UDI-Device Identifier00801741155079
UDI-Public(01)00801741155079
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1385108D4
Device Lot NumberREFX2579
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale